Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 72, NWS Wilmington, NC

November 25, 2021

NWS Wilmington, NC issued this small craft advisory at Nov 25, 2021, 3:26 AM EST. It took effect at Nov 25, 2021, 10:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2021, 3:26 AM EST (08:26 UTC)
In effect from
Nov 25, 2021, 10:00 PM EST
Expired
Nov 26, 2021, 4:00 PM EST
In force
18 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

788 
WHUS72 KILM 250826
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
326 AM EST Thu Nov 25 2021

AMZ250-252-254-256-252115-
/O.NEW.KILM.SC.Y.0072.211126T0300Z-211126T1800Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
326 AM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 10 PM this evening to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
284 
WHUS72 KILM 252021
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
321 PM EST Thu Nov 25 2021

AMZ250-252-254-256-260400-
/O.CON.KILM.SC.Y.0072.211126T0300Z-211126T1800Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
321 PM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 PM EST FRIDAY...

* WHAT...West to northwest winds 15 to 25 kt with gusts up to 30 
  kt expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 10 PM this evening to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
243 
WHUS72 KILM 260700
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
200 AM EST Fri Nov 26 2021

AMZ250-252-254-256-261800-
/O.CON.KILM.SC.Y.0072.000000T0000Z-211126T1800Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
200 AM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...West to northwest winds 15 to 25 kt with gusts up to 30 
  kt expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 1 PM EST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
537 
WHUS72 KILM 261756
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1256 PM EST Fri Nov 26 2021

AMZ250-252-254-256-262100-
/O.EXT.KILM.SC.Y.0072.000000T0000Z-211126T2100Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1256 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...West to northwest winds 15 to 25 kt with gusts up to 30 
  kt expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

IGB
458 
WHUS72 KILM 262039
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
339 PM EST Fri Nov 26 2021

AMZ250-252-254-256-262145-
/O.EXP.KILM.SC.Y.0072.000000T0000Z-211126T2100Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
339 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

Winds and seas have decreased below advisory thresholds. As a
result, the Small Craft Advisory will be allowed to expire at 4 PM
EST this afternoon.

$$

IGB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 2:20 AM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Nov 25, 2:20 AM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
220 AM EST Thu Nov 25 2021

.SYNOPSIS...
High pressure will be directly overhead today then shift
southward this evening. Showers are likely late tonight into
early Friday as a cold front moves across the area. The front
will move farther offshore Friday morning bringing cooler
weather to the area by Saturday. A mainly dry cold front will
bring a reinforcing shot of cold air into the area the first
half of the upcoming week.

&&

.NEAR TERM /THROUGH FRIDAY/...
The cycle of a shortwave mid-level ridge followed by stronger
troughing continues. Blunted shortwave ridge axis overhead this
morning with surface high parked underneath. The surface high
shifts offshore during the day. This sets up low level return
flow ahead of the next 5h trough and its associated cold front.
Flow aloft remains more westerly as the ridging aloft flattens
ahead of the rather broad 5h trough axis. Lack of deep southwest
flow will limit moisture return ahead of the cold front. Warm
advection and sunny skies will lead to afternoon highs near
climo. Some high cloud may spread over the area from time to
time, especially in the afternoon, but should remain on the thin
side.

Southwest flow becomes westerly overnight before becoming
northwest Fri morning as the front passes. Ahead of the front
boundary layer winds coupled with weak warm advection will keep
lows 5 to 8 degrees above climo. The front moves into the area a
few hours after midnight, quickly pushing east and slipping
offshore around daybreak. Limited moisture and forcing ahead of
the front coupled with overnight timing does not bode well as
far as the potential for significant rainfall. Think the entire
area will see some rain, but amounts will be meager. Ensemble
guidance has been and continues to show a 100% chance of
measurable rain but only a 10% chance of a tenth of an inch.
Thus will carry likely pop for early Fri morning but have
limited QPF. Forecast soundings suggest skies will clear out
quickly Fri with sunshine helping offset cold advection a bit.
Highs Fri will be within a few degrees of Thu, but will feel a
lot cooler given breezy northwest winds and potential for gusts
around 25 mph in the afternoon.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
A deep/dry column will be in place Friday night with the
mid/upper trough axis far off the coast. Meanwhile surface high
pressure will be building into the area from TN. As a result,
light winds and clear skies favor leaning toward the colder side
of the guidance. This area of high pressure will shift off the
Southeast U.S. coast during Saturday with some return flow
starting Saturday night as an area of low pressure moves from
eastward from the Midwest. Light southerly flow should prevent
any freezing temperatures across the area Saturday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The GFS has been consistent with another cold front projected to
move across the area during Sunday. However with the better
support for rain farther north, along with moisture limitations
across this part of the Carolinas, favor maintaining a dry
forecast at this time. This scenario is also supported by the
GFS ensemble members. As a result, after an atypically warm
Sunday this cold front will primarily provide a reinforcing shot
of cooler/drier weather from Monday through Wednesday. These
rather anemic frontal passages with respect to rainfall are not
helping the current drought situation currently in place across
the forecast area.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR continues through 06Z Friday. Calm winds through daybreak
becoming SW 5-10 knots by mid-morning. Clouds increase ahead of
a cold front after midnight, but any MVFR ceilings will likely
not arrive until after 06Z Friday.

Extended Outlook...VFR, brief MVFR with showers early Friday
assoc with cold front passage. Nocturnal MVFR possible this
weekend in ocean strato-cumulus.

&&

.MARINE...
Through Friday...
Surface high will move over the waters today with light
offshore flow through the morning becoming southwest in the
afternoon. Gradient starts to tighten later today and overnight
as a cold front approaches from the west, increasing speeds from
under 10 kt through midday to 10 to 15 kt in the afternoon.
Winds continue to increase overnight, peaking at 20 to 25 kt.
Have raised a short duration SCA for all zones lasting into
through Fri AM. Ahead of the front not expecting much gusts with
warmer air over the cooler nearshore waters. Post front cold
advection ramps up and northwest gusts will become more of an
issue. Potential for gusts approaching 30 kt exists Fri morning.
Seas build from around 2 ft today to 3 to 5 ft late tonight and
Fri morning. Offshore flow drops seas to 2 to 4 ft by Fri
afternoon. Southwest wind wave develops today and continues Fri,
becoming dominant over an easterly swell later today.

Friday night through Monday...
The pressure gradient is expected to be tighter generally north
of Cape Fear Friday night in the post-frontal environment.
However, high pressure building eastward will allow offshore
flow to diminish during Saturday, becoming light/variable.
Return flow will begin to increase late Saturday night into
Sunday ahead of the next cold front. This boundary is expected
to cross the waters later Sunday with Small Craft conditions
possible as it moves by into Monday morning. The weakening
offshore fetch Friday night will lead to a range of seas from
the sheltered near shore waters to the outer waters. Benign sea
conditions are expected Saturday w/ light flow, then seas
building again Sunday and Sunday night. Isolated showers
possible as the front moves through Sunday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory from 10 PM this evening to 1 PM EST
Friday for AMZ250-252-254-256.

&&

SYNOPSIS...ILM
NEAR TERM...III
SHORT TERM...SRP
LONG TERM...SRP
AVIATION...III
MARINE...ILM
Hazardous weather outlook, Nov 24, 5:50 PM EST, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
550 PM EST Wed Nov 24 2021

AMZ250-252-254-256-252300-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
550 PM EST Wed Nov 24 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Small Craft Advisory possible Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
252300-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
550 PM EST Wed Nov 24 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.